Discussions that mention seroquel

Schizophrenia board


Risperidone was devastating to me for the short time I was taking it.
I felt like death. "Just give it more time" was what I got from my p-doc.
I let him proscribe Geodon which was worse than death.
Abilify and Seroquel were much better. As a result my major
symptoms fell away but I was not going to sit back and wait
for them to return.

I am not a doctor but I have seen research that anti-psychs can
play havoc with hormones in addition to the harm resulting from
schizophrenia. Check your hormones specifically cortisol and
adrenal hormones.

I had mine checked and the results were very
revealing. I had viruses, infections, in addition to very low readings
from the adrenal hormones. I am getting treatment, not from a
p-doc, but from a very experienced clinical nutritionist. IMO and in
the opinion of others scz is caused by stress and also physical insults
that remain UNTREATED which in turn affect the ability to handle stress.
The results can be malabsorbtion and hormonal chaos in men as well as women.
The downward spiral equals something called scz.

The idea is to treat causes not symptoms. You can never
treat a systemic illness by treating it solely as a mental illness.
I was on risperdal (Risperidone) for about 7 - 8 months... At first, it made me tired! WAY too tired to function at a job... Atleast for awhile. I was put up to a dose of 2.5mg at the end of about 3 months testing dosages... Thats the highest it got... THANK GOD!

This medication, Risperdal (Risperidone) messed me up royally... Now first, before anyone takes my words into complete consideration; and applies it to their personal medicinial tastes, I want to say that everyone has different responses to all medications. I am a short, light weight... I am very sensitive to low doses of any meds... So please do not compare my reactions to yours or anyone else's. :)



Anyways, I couldn't think straight, I slept upwards of 12 hours a day... I found it hard to listen in on conversations, and keeping up with stories... I had worsened anxiety while driving vehicles... I HATE driving while on meds, doesn't work too well for me... And Risperdal was by FAR the worst... I would get constant nightmares, wake up from cold sweats in bed... I couldn't concentrate on books, and gained 25 - 30 pounds in 6 months... I still have stretch marks on my skin...

So far, in a year and 3 months, I've been on Risperdal, Effexor XR, Zoloft, and now I'm on Seroquel (Quetiapine)... I can't believe how much better Seroquel (Quetiapine) is for me... Just recently released was Seroquel XR. (Quetiapine fumarate) It is exactly the same as Seroquel, however its Extended Release, and it works better at minimizing side effects. Especially becoming sleepy... I have NO sleepyness after taking seroquel XR. I have NONE of the side effects that I had with Risperdal (That I mentioned above)...

Seroquel is a magic med for me, risperdal wasn't...
Risperadone did the same to me, actually I couldn't talk for about a year just drool. Everyone around me thought it was the illness, and didn't even think it was a med, until I quit taking them. I was totally numb and depressed but they kept givning me more pills to take the side efects away. Abilify made me more crazy but it works for my sister so who knows. I'm on invega, and seroquel, one doesn't work alone. Good luck finding that right one
[QUOTE=brokensynapse;3485610]Risperadone did the same to me, actually I couldn't talk for about a year just drool. Everyone around me thought it was the illness, and didn't even think it was a med, until I quit taking them. I was totally numb and depressed but they kept givning me more pills to take the side efects away. Abilify made me more crazy but it works for my sister so who knows. I'm on invega, and seroquel, one doesn't work alone. Good luck finding that right one


Some doctors don't have a clue and just keep pushing some drugs that don't work or they get the dose all wrong. It sounds like your dose could have been way too high.
[QUOTE=brokensynapse;3485610]Risperadone did the same to me, actually I couldn't talk for about a year just drool. Everyone around me thought it was the illness, and didn't even think it was a med, until I quit taking them. I was totally numb and depressed but they kept givning me more pills to take the side efects away. Abilify made me more crazy but it works for my sister so who knows. I'm on invega, and seroquel, one doesn't work alone. Good luck finding that right one

please tell me what dosage of risperiodone you were on. thanks.
seroquel can sometimes have longterm, permanent, side effects including slurred speech and an affected gait (dragging a foot behind as you walk). Just a heads up. Abilify is the better long term choice.